Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 79, NWS Melbourne, FL

July 25, 1994Flagler County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 25, 1994, 2:48 PM EDT for Flagler County, Florida. It was in force for 42 min.

The area

The counties it named.

The facts

Issued
Jul 25, 1994, 2:48 PM EDT (18:48 UTC)
Expired
Jul 25, 1994, 3:30 PM EDT
In force
42 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Flagler County, FL

The nearest sounding before it

Jacksonville, FL (KAYS), launched 12:00Z, 6.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 1994-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 872 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 1994-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
872 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KDAB 251850 RRA
SVRDAB
FLC035-FLZ501-251930-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
248 PM EDT MON JUL 25 1994
 
THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A
SEVERE THUNDERSTORM AND SPECIAL MARINE WARNING
EFFECTIVE UNTIL  330 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN NORTHEAST FLORIDA
 
   ...NORTHEASTERN FLAGLER COUNTY
 
  AND FOR MARINE INTERESTS ON THE COASTAL WATERS AROUND...
 
  ...MARINELAND
 
AT 2:45 PM EDT...NATIONAL WEATHER SERVICE RADAR DETECTED A CLUSTER
OF VERY STRONG TO SEVERE THUNDERSTORMS OVER NORTHEAST FLAGLER COUNTY.
MOVEMENT WAS EAST AT 15 MPH.
 
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
 
AS THE THUNDERSTOR,MS MOVE OUT OVER THE COASTAL WATERS...BOATERS
IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND
LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE
DANGEROUS THUNDERSTORMS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:27 PM EDT, 21 minutes earlier.

Area forecast discussion, Jul 25, 2:27 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
227 PM EDT MON JUL 25 1994

TRW SPREADING ACRS FA ATTM AND A FEW BCMG STRONG. ACTVTY XTNDG BACK
OVER GULF AND SCT TRW WL CONT INTO THIS EVE. LONGWV TROF OVER ERN U.S.
TO DEEPEN INTO N FL THRU PD. SHRTWVS ROTATING THRU TROF AND DRYING AT
MID LVLS SHLD RESULT IN SUM STRONG AFTN TRW THRU PD. MODELS TRYING TO
SHIFT SFC RDG AXIS A BIT NWD THRU PD BUT APRS MOST OF FA WL RMN N OF
AXIS WITH FLOW CONT SWLY AT LOW/MID LVLS..AND NWLY ALF. PW VALUES
DECRSG SLGTLY THRU PD BUT WITH MOVEMT TWD E CST WL STAY ABV GUID..ESP
E CST.

@1...LAKE ORANGE SEMINOLE OSCEOLA
@2...BREVARD INDIAN RIVER VOLUSIA
@3...ST. LUCIE MARTIN OKEECHOBEE

MCO  BB 073/090 073/090 074  52353
DAB  BB 073/090 074/090 073  52353
MLB  TB 074/089 074/089 074  52463

.MLB...NONE.

PG

In the hours before

Special weather statement, Jul 25, 10:58 AM EDT, 3 hours 50 minutes before
FLZ041-044>047-053-054-058-059-064-501-251630-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 AM EDT MON JUL 25 1994

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

WIDESPREAD THUNDERSTORMS ARE EXPECTED TODAY...WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE.

TWO TROUGHS IN THE UPPER ATMOSPHERE...ONE MOVING ACROSS THE NORTHEAST
GULF OF MEXICO AND ANOTHER OVER THE FLORIDA KEYS...WILL PROVIDE THE
IMPETUS FOR WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON. SHOWERS
AND THUNDERSTORMS EXTEND FROM FROM THE FORT MYERS AREA TO NORTH OF
TAMPA THIS MORNING...AND THIS ACTIVITY IS EXPECTED TO MOVE EASTWARD
OVER THE REST OF TODAY...REACHING THE AREA FROM NORTHERN VOLUSIA
COUNTY SOUTHWEST TO THE DISNEY AREA AND LAKELAND BY EARLY THIS
AFTERNOON AND ALONG THE COASTAL COUNTIES SOUTH OF VOLUSIA TO MARTIN
COUNTY FROM MID TO LATE AFTERNOON. WHILE STRONG THUNDERSTORMS ARE
POSSIBLE EVERYWHERE...THE BEST CHANCE OF STRONG TO LOCALLY SEVERE
STORMS WILL BE ALONG THE EAST COAST...WHERE THUNDERSTORMS WILL MEET
THE EAST COAST SEA BREEZE. THE PRIMARY THREAT FROM THE THUNDERSTORMS
WILL BE WINDS GUSTING TO 40 MPH AND SMALL HAIL...WITH ISOLATED
OCCURRENCES OF WINDS GUSTING OVER 55 MPH AND LARGE HAIL. FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL ARE LIKELY TO OCCUR WITH
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...WITH LOCAL STREET
FLOODING POSSIBLE.

SPOTTERS ARE REQUESTED TO KEEP ABREAST OF THE LATEST& WEATHER
DEVELOPMENTS AND RELAY SIGNIFICANT REPORTS TO THE NATIONAL WEATHER
SERVICE OFFICE IN MELBOURNE.

PETERSEN
Special weather statement, Jul 25, 11:00 AM EDT, 3 hours 48 minutes before
FLZ041-044>047-053-054-058-059-064-501-251630-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1100 AM EDT MON JUL 25 1994

...AREA THUNDERSTORM OUTLOOK FOR EAST CENTRAL FLORIDA...

WIDESPREAD THUNDERSTORMS ARE EXPECTED TODAY...WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE.

TWO TROUGHS IN THE UPPER ATMOSPHERE...ONE MOVING ACROSS THE NORTHEAST
GULF OF MEXICO AND ANOTHER OVER THE FLORIDA KEYS...WILL PROVIDE THE
IMPETUS FOR WIDESPREAD THUNDERSTORM ACTIVITY THIS AFTERNOON. SHOWERS
AND THUNDERSTORMS EXTEND FROM FROM THE FORT MYERS AREA TO NORTH OF
TAMPA THIS MORNING...AND THIS ACTIVITY IS EXPECTED TO MOVE EASTWARD
OVER THE REST OF TODAY...REACHING THE AREA FROM NORTHERN VOLUSIA
COUNTY SOUTHWEST TO THE DISNEY AREA AND LAKELAND BY EARLY THIS
AFTERNOON AND ALONG THE COASTAL COUNTIES SOUTH OF VOLUSIA TO MARTIN
COUNTY FROM MID TO LATE AFTERNOON. WHILE STRONG THUNDERSTORMS ARE
POSSIBLE EVERYWHERE...THE BEST CHANCE OF STRONG TO LOCALLY SEVERE
STORMS WILL BE ALONG THE EAST COAST...WHERE THUNDERSTORMS WILL MEET
THE EAST COAST SEA BREEZE. THE PRIMARY THREAT FROM THE THUNDERSTORMS
WILL BE WINDS GUSTING TO 40 MPH AND SMALL HAIL...WITH ISOLATED
OCCURRENCES OF WINDS GUSTING OVER 55 MPH AND LARGE HAIL. FREQUENT
LIGHTNING AND LOCALLY HEAVY RAINFALL ARE LIKELY TO OCCUR WITH
THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON...WITH LOCAL STREET
FLOODING POSSIBLE.

SPOTTERS ARE REQUESTED TO KEEP ABREAST OF THE LATEST WEATHER
DEVELOPMENTS AND RELAY SIGNIFICANT REPORTS TO THE NATIONAL WEATHER
SERVICE OFFICE IN MELBOURNE.

PETERSEN
Special weather statement, Jul 25, 1:07 PM EDT, 1 hour 41 minutes before
FLZ041-044>047-053-054-058-059-064-501-251805-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
107 PM EDT MON JUL 25 1994

...STRONG THUNDERSTORMS DEVELOPING OVER EAST CENTRAL FLORIDA...

AT 105 PM...NATIONAL WEATHER SERVICE RADAR SHOWED STRONG
THUNDERSTORMS DEVELOPING BETWEEN ASTOR PARK AND DELEON SPRINGS..
AND FROM MAITLAND TO DOWNTOWN ORLANDO AND THE DISNEY WORLD AREA.
MOVEMENT WAS TO THE NORTHEAST AT 10 TO 15 MPH. DURING THE NEXT HOUR
STRONG THUNDERSTORMS WILL EXTEND ACROSS THE METRO ORLANDO AREA AND
MOVE TO BETWEEN BARBERVILLE AND ORANGE CITY.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING
TO 40 MPH...FREQUENT LIGHTNING AND RAINFALL RATES OF ONE TO TWO
INCHES PER HOUR. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER
IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT
FOR POOR VISIBILITIES DURING HEAVY RAIN. STREETS MAY FLOOD QUICKLY.

OTHER THUNDERSTORMS WERE DEVELOPING CLOSE TO THE EAST COAST FROM
NEW SMYRNA BEACH TO VERO BEACH. THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE TOWARD THE EAST COAST AND COASTAL WATERS THROUGHOUT
THE AFTERNOON. PERSONS IN EAST CENTRAL FLORIDA..AND BOATERS ON THE
COASTAL WATERS...SHOULD STAY ALERT OF THE WEATHER THIS
AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

PG
Special weather statement, Jul 25, 1:09 PM EDT, 1 hour 39 minutes before
FLZ041-044>047-053-054-058-059-064-501-251805-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
107 PM EDT MON JUL 25 1994

...STRONG THUNDERSTORMS DEVELOPING OVER EAST CENTRAL FLORIDA...

AT 105 PM...NATIONAL WEATHER SERVICE RADAR SHOWED STRONG
THUNDERSTORMS DEVELOPING BETWEEN ASTOR PARK AND DELEON SPRINGS..
AND FROM MAITLAND TO DOWNTOWN ORLANDO AND THE DISNEY WORLD AREA.
MOVEMENT WAS TO THE NORTHEAST AT 10 TO 15 MPH. DURING THE NEXT HOUR
STRONG THUNDERSTORMS WILL EXTEND ACROSS THE METRO ORLANDO AREA AND
MOVE TO BETWEEN BARBERVILLE AND ORANGE CITY.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS GUSTING
TO 40 MPH...FREQUENT LIGHTNING AND RAINFALL RATES OF ONE TO TWO
INCHES PER HOUR. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER
IMMEDIATELY IF A STORM APPROACHES. MOTORISTS SHOULD REMAIN ALERT
FOR POOR VISIBILITIES DURING HEAVY RAIN. STREETS MAY FLOOD QUICKLY.

OTHER THUNDERSTORMS WERE DEVELOPING CLOSE TO THE EAST COAST FROM
NEW SMYRNA BEACH TO VERO BEACH. THUNDERSTORMS WILL CONTINUE TO
DEVELOP AND MOVE TOWARD THE EAST COAST AND COASTAL WATERS THROUGHOUT
THE AFTERNOON. PERSONS IN EAST CENTRAL FLORIDA..AND BOATERS ON THE
COASTAL WATERS...SHOULD ST(AY ALERT OF THE WEATHER THIS
AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

PG
Special weather statement, Jul 25, 2:06 PM EDT, 42 minutes before
FLZ041-044>047-053-054-058-059-064-501-251910-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT MON JUL 25 1994

    STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS EAST CENTRAL
    FLORIDA...

    AT 200 PM...NUMEROUS SHOWERS AND THUNDERSTORMS WERE
LOCATED FROM JUST EAST OF DAYTONA BEACH TO OSTEEN...BITHLO...ST
CLOUD...CONTINUING SOUTH TO NEAR FT DRUM. THE STRONGEST STORMS
WERE LOCATED 5 TO 10 MILES NORTH OF KENANSVILLE. THE ACTIVITY WAS
MOVING NORTHEAST 10 TO 15 MPH AND THROUGH 300 PM STRONG
THUNDERSTORMS WILL APPROACH FT DRUM...DEER PARK...AND PONCE INLET.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 45 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

ELSEWHERE...A FEW SHOWERS AND THUNDERSTORMS WERE LOCATED OVER
MOSQUITO LAGOON AND THE KENNEDY SPACE CENTER NORTHWARD TO OAK
HILL AND EDGEWATER...AS WELL AS THE AREA FROM ORLANDO TO LEESBURG.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

PETERSEN
Special weather statement, Jul 25, 2:08 PM EDT, 40 minutes before
FLZ041-044>047-053-054-058-059-064-501-251910-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
206 PM EDT MON JUL 25 1994

    STRONG THUNDERSTORMS CONTINUE TO DEVELOP ACROSS EAST CENTRAL
    FLORIDA...

    AT 200 PM...NUMEROUS SHOWERS AND THUNDERSTORMS WERE
LOCATED FROM JUST EAST OF DAYTONA BEACH TO OSTEEN...BITHLO...ST
CLOUD...CONTINUING SOUTH TO NEAR FT DRUM. THE STRONGEST STORMS
WERE LOCATED 5 TO 10 MILES NORTH OF KENANSVILLE. THE ACTIVITY WAS
MOVING NORTHEAST 10 TO 15 MPH AND THROUGH 300 PM STRONG
THUNDERSTORMS WILL APPROACH FT DRUM...DEER PARK...AND PONCE INLET.

SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL HAIL...WINDS
GUSTING TO 45 MPH...FREQUENT LIGHTNING AND VERY HEAVY RAIN.

ELSEWHERE...A FEW SHOWERS AND THUNDERSTORMS WERE LOCATED OVER
MOSQUITO LAGOON AND THE KENNEDY SPACE CENTER NORTHWARD TO OAK
HILL AND EDGEWATER...AS WELL AS THE AREA FROM ORLANDO TO LEESBURG.

STAY TUNED TO NOAA WEATHER RADIO...OR> YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

PETERSEN

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.